Discussion in 'Fibromyalgia Main Forum' started by princess2000, Mar 2, 2009.

  1. princess2000

    princess2000 New Member

    Hi, i was wondering if anyone has exprienced what i have gone through. i have huge problem with tiredness i have low thyroid. my naturopath put me on natural thyroid and isocort. It is starting to look like the isocort cortisol made me gain a lot of is supposed to be helping with my thyroid but its making me gain weight. It really helps with tiredness , its the only thing that has worked for my fatigue. is this possible that it made me gain weight? Not only that but when i am taking it, i have a hard time losing weight.
  2. Forebearance

    Forebearance Member

    Hi princess2000,

    I have taken Cortef, not Isocort. But it sounds like it is another form of cortisol.

    If you are gaining weight on cortisol, it is a sign that you are taking too much.

    Cortisol overdose symptoms:
    weight gain, especially in upper body
    new acne
    hair loss on head
    new hair growing on your face

    Boy, there are probably more overdose symptoms, but those are the ones I can think of right now.

    It's important to know that people vary in how sensitive they are to hormone supplements. The standard dose could be too much for one person and too little for another person. You have to tailor your dose to your individual needs.

    Don't make any sudden changes in hormones, but I would suggest talking to your doctor about decreasing your dose immediately. (Or if it was me, I would just start decreasing it. But then I tend to take hormones into my own hands.)

    It's important to pay attention to the warning signs of cortisol overdose, because if you go on taking too much for a long time it can lead to permanent unpleasant changes in your body. Think East German swim team.

    I remember how well cortisol increases energy. That effect of it was fabulous. But I eventually had to cut down to nothing, because I got so that even the tiniest bit gave me overdose symptoms. So even though it made me feel good, I realized that I didn't need it any more.

    Hormones are such powerful things. You have to use them with finesse and wisdom.